The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (919 KB) | Metadata | Table of Contents | ZAA summary
Volume 19, Issue 1, 2000, pp. 147–158
DOI: 10.4171/ZAA/944

Published online: 2000-03-31

Regularized Derivatives in a 2-Dimensional Model of Self-Interacting Fields with Singular Data

Günther Hörmann[1] and Michael Kunzinger[2]

(1) Universität Wien, Austria
(2) Universität Wien, Austria

The coupled Maxwell-Lorentz system describes feed-back action of electromagnetic fields in classical electrodynamics. When applied to point-charge sources (viewed as limiting cases of charged fluids) the resulting nonlinear weakly hyperbolic system lies beyond the scope of classical distribution theory. Using regularized derivatives in the framework of Colombeau algebras of generalized functions we analyze a two-dimensional analogue of the Maxwell-Lorentz system. After establishing existence and uniqueness of solutions in this setting we derive some results on distributional limits of solutions with 6-like initial values.

Keywords: Regularized derivatives, Colombeati algebras, self-interaction, weak hyperbolicity, Maxwell-Lorentz system

Hörmann Günther, Kunzinger Michael: Regularized Derivatives in a 2-Dimensional Model of Self-Interacting Fields with Singular Data. Z. Anal. Anwend. 19 (2000), 147-158. doi: 10.4171/ZAA/944